Volume 77, Number 1, January 2007
|Number of page(s)||5|
|Published online||03 January 2007|
A fractional diffusion equation for two-point probability distributions of a continuous-time random walk
School of Physics and Astronomy, University of Leeds - LS2 9JT Leeds, UK
2 Institute for Theoretical Physics, University of Münster - Wilhelm-Klemm Str. 9, 48149 Münster, Germany
Accepted: 7 November 2006
Continuous-time random walks are non-Markovian stochastic processes, which are only partly characterized by single-time probability distributions. We derive a closed evolution equation for joint two-point probability density functions of a subdiffusive continuous-time random walk, which can be considered as a generalization of the known single-time fractional diffusion equation to two-time probability distributions. The solution of this generalized diffusion equation is given as an integral transformation of the probability distribution of an ordinary diffusion process, where the integral kernel is generated by an inverse Lévy stable process. Explicit expressions for the two time moments of a diffusion process are given, which could be readily compared with the ones determined from experiments.
PACS: 02.50.-r – Probability theory, stochastic processes, and statistics / 05.40.Fb – Random walks and Lévy flights / 05.10.Gg – Stochastic analysis methods
© Europhysics Letters Association, 2007
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.